Alert archive / Arkansas / Tornado Warnings in 2016
Tornado Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 30, 2016, 7:32 PM CDT for Conway County, Faulkner County, Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2016, 7:32 PM CDT (00:32 UTC)
- Expired
- Apr 30, 2016, 8:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Conway County, AR, Faulkner County, AR
The radar
The Little Rock radar (KLZK), 52 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:33 PM CDT | FUNNEL CLOUD | 4 N Plumerville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
780
WFUS54 KLZK 010032
TORLZK
ARC029-045-010100-
/O.NEW.KLZK.TO.W.0028.160501T0032Z-160501T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
732 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN FAULKNER COUNTY IN CENTRAL ARKANSAS...
EAST CENTRAL CONWAY COUNTY IN CENTRAL ARKANSAS...
* UNTIL 800 PM CDT
* AT 731 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER SOLGOHACHIA...OR 7 MILES NORTHEAST OF
MORRILTON...MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
WOOSTER... TWIN GROVES... BETHLEHEM...
MALLET TOWN... SPRINGFIELD... HILL CREEK...
MT OLIVE IN CONWAY C...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3518 9268 3526 9267 3533 9244 3517 9242
TIME...MOT...LOC 0031Z 264DEG 23KT 3524 9265
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
2262 follow-up statements
792
WWUS54 KLZK 010035
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
735 PM CDT SAT APR 30 2016
ARC029-045-010100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-160501T0100Z/
FAULKNER AR-CONWAY AR-
735 PM CDT SAT APR 30 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN FAULKNER AND EAST CENTRAL CONWAY COUNTIES...
AT 735 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER HILL CREEK...OR 8 MILES NORTHEAST OF MORRILTON...
MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
WOOSTER... TWIN GROVES... BETHLEHEM...
MALLET TOWN... SPRINGFIELD... HILL CREEK...
MT OLIVE IN CONWAY C...
LAT...LON 3518 9268 3526 9267 3533 9244 3517 9242
TIME...MOT...LOC 0035Z 263DEG 23KT 3523 9261
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
226976
WWUS54 KLZK 010046
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT SAT APR 30 2016
ARC029-045-010100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-160501T0100Z/
FAULKNER AR-CONWAY AR-
746 PM CDT SAT APR 30 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN FAULKNER AND EAST CENTRAL CONWAY COUNTIES...
AT 745 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER SPRINGFIELD...OR 11 MILES NORTHWEST OF CONWAY...MOVING
EAST AT 25 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
WOOSTER... TWIN GROVES... BETHLEHEM...
MALLET TOWN... SPRINGFIELD... MT OLIVE IN CONWAY C...
LAT...LON 3520 9261 3528 9261 3533 9244 3518 9242
TIME...MOT...LOC 0045Z 262DEG 23KT 3524 9255
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
226What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:55 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Apr 30, 2:55 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT APR 30 2016 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT LAST OF THE RAIN MOVED OUT OF ERN AR ARND MIDDAY. CANOPY OF MID AND HIGH LVL CLOUDS CONTD WORKING EWD OUT OF THE FA THIS AFTN...YIELDING A GOOD BIT OF SUNSHINE. THIS HAS ALLOWED SOME DESTABILIZATION ACRS WRN AR THIS AFTN JUST AHEAD OF A CDFNT IN THE VCNTY OF THE AR/OK BRDR. LATEST DATA SUGGEST SBCAPES OF 1500-2000 J/KG AHEAD OF THE FNT OVR THE WRN HALF OF OUR FA. HI RES MODEL DATA CONTS TO INDC THAT SCTD CONVECTION WL DVLP AHEAD OF THE FNTL BNDRY LATE THIS AFTN OVR WRN AR. ANY STORMS THAT CAN GET BETTER ORGANIZED LATE THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS...ESP WHERE AFTN HEATING HAS BEEN MAXIMIZED. THE ACTIVITY WL THEN TRANSLATE GRADUALLY EWD INTO THE CNTRL/ERN PART OF THE STATE LATER THIS EVENING. CURRENT INDICATIONS ARE THAT THE CONVECTION WL DIMINISH IN INTENSITY/COVERAGE LATER TNGT WITH THE LOSS OF DAYTIME HEATING. THE AFOREMENTIONED FNTL BNDRY WL SHIFT JUST SE OF AR BY SUN BEFORE STALLING OUT. EXPECT MAINLY DRY CONDS IN MOST AREAS...WITH JUST A SLGT CHC OF SHRA/TSRA OVR FAR SERN AR. RAIN CHCS WL RETURN TO THE FA FM THE SW SUN NGT AS A NEW STORM SYS FORMS OVR TX...ALONG THE STALLED FNT. GOOD RAIN CHCS WL CONT ON MON...BUT WL SEE A GRADUAL DCRS IN POPS FM THE NW MON AFTN AS THE LOW PRES TRACKS E OF AR. HIGH PRES WL BRING DRIER CONDS TO THE REGION STARTING MON NGT. && .LONG TERM...TUESDAY THROUGH SATURDAY AN UPPER RIDGE IS EXPECTED OVER THE ROCKIES TO BEGIN THE LONG TERM PERIOD WITH AN UPPER TROUGH OVER THE EASTERN U.S. AN UPPER LOW WILL DROP THROUGH THE GREAT LAKES WEDNESDAY AND THURSDAY. THE UPPER RIDGE WILL THEN MOVE INTO THE PLAINS FOR FRIDAY AND SATURDAY. OVERALL IT LOOKS TO BE DRY THROUGH THE EXTENDED PERIOD. THE AXIS OF THE UPPER RIDGE IS EXPECTED TO BE OVER ARKANSAS BY SATURDAY NIGHT. A PROLONGED PERIOD OF NORTHWEST FLOW WILL BE OVER ARKANSAS UNTIL THIS RIDGE MOVES OVER THE STATE. EXPECT HIGHS IN THE 70S AND LOWS IN THE 40S AND 50S. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Apr 30, 2:55 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT APR 30 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 255 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT LATE THIS AFTERNOON AND EVENING ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL ARKANSAS...THOUGH THESE WILL BE SOMEWHAT ISOLATED TO SCATTERED IN NATURE. THE ATMOSPHERE WILL SUPPORT SOME STRONG TO SEVERE STORMS AND THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 51
In the hours before
Local storm report, Apr 30, 6:12 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
612 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 S MOUNTAIN HOME 36.29N 92.38W
04/30/2016 E1.00 INCH BAXTER AR PUBLIC
&&
JHOODLocal storm report, Apr 30, 6:14 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
614 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 N GASSVILLE 36.30N 92.49W
04/30/2016 E1.00 INCH BAXTER AR BROADCAST MEDIA
&&
JHOODLocal storm report, Apr 30, 6:26 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 N RODNEY 36.26N 92.16W
04/30/2016 E1.75 INCH BAXTER AR CO-OP OBSERVER
AT JORDAN MARINA...QUARTER SIZED HAIL COVERING THE GROUND
WITH NUMEROUS GOLF BALL SIZE HAIL STONES OBSERVED AS
WELL.
&&
JHOODLocal storm report, Apr 30, 6:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
628 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 N BRIARCLIFF 36.29N 92.29W
04/30/2016 E1.75 INCH BAXTER AR PUBLIC
&&
JHOODLocal storm report, Apr 30, 6:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 8 ESE MOUNTAIN HOME 36.29N 92.25W
04/30/2016 E1.00 INCH BAXTER AR SOCIAL MEDIA
&&
JHOODThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:05 PM CDT | Tornado Warning | LZK | Conway | 25 min |
| Apr 30, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 28 min |
| Apr 30, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner | 33 min |
| Apr 30, 7:38 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 52 min |
| Apr 30, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 50 min |
| Apr 30, 7:52 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion | 23 min |
| Apr 30, 7:56 PM CDT | Tornado Warning | LZK | Conway, Faulkner | 11 min |
| Apr 30, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 46 min |
| Apr 30, 8:35 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 25 min |
| Apr 30, 8:56 PM CDT | Special Weather Statement | LZK | Montgomery | 34 min |
| Apr 30, 8:59 PM CDT | Special Weather Statement | LZK | Baxter | 46 min |
| Apr 30, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 26 min |
| Apr 30, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 45 min |
| Apr 30, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Sharp | 43 min |
| May 1, 12:11 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 34 min |
| May 1, 12:37 AM CDT | Tornado Warning | LZK | Clark, Dallas | 19 min |
| May 1, 12:57 AM CDT | Special Weather Statement | LZK | Independence | 18 min |
| May 1, 1:27 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 33 min |
| May 1, 2:01 AM CDT | Special Weather Statement | LZK | Hot Spring | 44 min |
| May 1, 5:44 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 4 days |
Nearby
Tornado Warnings in Arkansas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.